Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Help getting off Butran's Patch

Austin56AAustin56 Posts: 1
edited 01/07/2016 - 5:22 AM in Pain Medications
I have been on the Butran's Patch 15mg for about a year now for severe Myofacial upper back pain. I wanted to get off of it due to rashes and other problems. But just going down to 10 mg for 3 weeks I had severe migraines (which I also have and try to avoid), and severe vomiting this entire week. We had to put me back up to 15mg. We were going to try to add in Percocet but it also brought on migraines. Does anybody please know how to get off of this stuff safely? And do you know of anything that would help for really bad Myofacial back pain? I just don't know how much longer I can go on like this. I've tried so many things, and feel there is no hope. Thank you if anyone is out there.

Welcome to Spine-Health

It would be very helpful if you could provide us with more details. So many times we read about members who have different tests and they all come back negative. The more clues and information you provide, the better chances in finding out what is wrong,

Here are some questions that you should answer:

  • - When did this first start?
    - Was it the result of an accident or trauma?
    - What doctors have you seen? (Orthopedic, Neurosurgeon, Spine Specialist, etc)
    - What Conservative treatments have you had? Which ones?
    - What diagnostic tests have you had? And their results (MRI, CTScan, XRay, EMG, etc)
    - What medications are you currently using? (details, dosage, frequency, etc)
    - Has surgery been discussed as an option? (If so, what kind)
    - Is there any nerve pain/damage associated?
    - What is your doctor’s action plan for treating you?

Providing answers to questions like this will give the member community here a better understanding
of your situation and make it easier to respond.

Please take a look at our forum rules: Forum Rules

Please remember that no one at Spine-Health is a formally trained medical professional.
Everything that is posted here is based on personal experiences and perhaps additional research.
As such, no member is permitted to provide

  • - Analysis or interpretation of any diagnostic test (ie MRI, CTscan, Xray, etc)
    - Medical advice of any kind
    - Recommendations in terms of Medications, Treatments, Exercises, etc

What could be good for someone could spell disaster for another.
You should also consult your doctor to better understand your condition and the do’s and don’t’s.

It is very important that new members (or even seasoned members) provide others with details about their condition(s). It is virtually impossible to help another member when all the details we have are
I’ve had this for years, it hurts, I cant move my shoulder – what could this be, what treatment should I get?

Diagnosing spinal problems can be very difficult. In many ways its like a game of clue. Especially, when the diagnostic tests come back negative – no trouble found! Then its up to the patient and the doctor to start digging deeper. The doctor is like a detective. They need clues to help them move along. So, you as the patient need to provide the doctor with all sorts of clues. That is like it is here. Without having information about a condition, its impossible for anyone here to try to help.

Specific comments :

Personal Opinion, not medical advice :

--- Liz,Spine-Health System Moderator


  • I'm also getting off Butrans right now and it is a pain for sure. Your symptoms seem a little bit severe, I was on 10mcg for 3 years and then 15mcg for one year and when dropping from 15 to 10 to 7.5 I had pain, moderate fatigue, sweating etc but was still able to get through school week in week out with 1.5-3 Norco a day. It's strange to have withdrawals that extreme for 3 full weeks... I could imagine if you went completely cold turkey but your body should've adjusted to the new dose within 5-10 days. Do you think there could be something else going on? Percocet, to my knowledge, should've helped the wd too, not made it worse.

    That said I'm having a really hard time getting down below 5mcg and been getting severe muscle spasms/cramps from the withdrawal so I know it can be quite hard.

    My Dr. has been having me cut the patches so I go down sometimes in only single mcg doses. This could be something to ask your Dr. about - but I must stress, don't cut any medicine patch without your Dr.'s explicit consent, it could be life-threatening.

    Clonidine helped me with the sweats and feelings of dysphoria, it could possibly help you with the other physical symptoms like vomiting and migraines but I'd ask your Dr. about it. Not sure why the Percocet would cause Migraines... The Norco has been a lifesaver for me while going through withdrawals. The other thing you could possibly do is switch over to an oral ER medicine to taper down. I've read that the longer acting the medicine the worse and longer lasting the withdrawals. Butrans has up to a 72hr half life while something like morphine ER has 8-12, so switching to something like that could be easier. But again, ask your Dr. about these things.

    Why are you getting off the Butrans? Have you been to a Pain or Sports Medicine clinic yet?
Sign In or Register to comment.